Alert archive / Arkansas / Tornado Warnings in 1999
Tornado Warning 47, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 8, 1999, 10:11 PM CDT for Little River County, Arkansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 1999, 10:11 PM CDT (03:11 UTC)
- Expired
- Apr 8, 1999, 11:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Little River County, AR
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 10:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 757 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
999 WFUS1 KSHV 090312 RRA TORSHV ARC081-090415- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1011 PM CDT THU APR 8 1999 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... LITTLE RIVER COUNTY IN SOUTHWESTERN ARKANSAS * UNTIL 1115 PM CDT * AT 1011 PM CDT... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO JUST WEST OF FOREMAN. THE THUNDERSTORM CONTAINING THIS TORNADO WAS MOVING EAST AT 40 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... WILL BE IN FOREMAN BY 1015 PM CDT. PEOPLE IN FOREMAN SHOULD TAKE COVER NOW. IF YOU ARE CAUGHT OUTSIDE...GO TO A NEARBY STURDY BUILDING. AS A LAST RESORT...TAKE COVER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. 4/9
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 8, 8:27 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Apr 8, 8:27 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 827 PM CDT THU APR 8 1999 DRY LINE CURRENTLY EXTENDS FROM NORTHWEST AR TO JUST EAST OF DALLAS...DONT THINK IT WILL GO MUCH FARTHER TONIGHT BEFORE MOVING BACK WEST AND SURGE EAST AGAIN TOMORROW AFTERNOON AND EVENING AS NEXT SYSTEM LIFTS OUT...LOOKS LIKE IT MAY MOVE A BIT FARTHER EAST ON FRIDAY. STORMS ARE TRYING TO FORM ALONG THE DRY LINE FROM NORTHWEST AR TO DALLAS...BUT ARE HAVING A HARD TIME SOUTH OF THE RED RIVER...EXCEPT FOR THE STORMS AROUND DALLAS (WHICH ARE NOW ON THE DECLINE). WILL NEED TO RAISE MIN TEMPS IN SOME AREAS...SINCE DRY LINE WILL NOT MOVE MUCH FARTHER EAST. WILL ALSO ADJUST SKY CONDITION IN A FEW PLACES. IV
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 9:28 PM CDT | Severe Thunderstorm Warning | SHV | Sevier | 62 min |
| Apr 8, 9:36 PM CDT | Tornado Warning | SHV | Sevier | 64 min |
Nearby
Tornado Warnings in Arkansas, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.